Alert archive / North Carolina / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 13, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Feb 16, 1995, 9:43 PM EST for Duplin County, North Carolina. It was in force for 47 min.
The area
The counties it named.
The facts
- Issued
- Feb 16, 1995, 9:43 PM EST (02:43 UTC)
- Expired
- Feb 16, 1995, 10:30 PM EST
- In force
- 47 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Whole counties
County Duplin County, NC
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 2.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMHX 170238 RRA SVRMHX NCC061-170330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEWPORT NC 943 PM EST THU FEB 16 1995 THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1030 PM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST CENTRAL NORTH CAROLINA ...DUPLIN COUNTY AT 935 PM A SEVERE THUNDERSTORM WAS OVER SOUTHERN SAMPSON COUNTY. THIS THUNDERSTORM WAS MOVING RAPIDLY EAST AROUND 50 MPH. THIS STORM CONTAINS DAMAGING WINDS AND LARGE HAIL AND WILL BE AFFECTING KENANSVILLE AND CHARITY. IF THREATENING WEATHER APPROACHES SEEK SHELTER IMMEDIATELY. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND SOMETIMES DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. JME
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 9:11 PM EST, 32 minutes earlier.
Area forecast discussion, Feb 16, 9:11 PM EST, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT, NC 911 PM EST THU FEB 16 1995 WILL BE BRIEF WITH FLUID WX SITU. KEEP ALL EXISTING HEADLINES. WILL KEEP SCA FOR NRN WATERS UNLESS YOU THINK OTHERWISE. .MHX...SCA FOR NRN COASTAL WATERS. FFW FOR CSTL PLAIN.. JME
In the hours before
Special weather statement, Feb 16, 7:11 PM EST, 2 hours 32 minutes before
NCZ079-091-029-044-170415- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NEWPORT NC 711 PM EST THU FEB 16 1995 ...FLASH FLOOD WATCH IS IN EFFECT FOR LENOIR...GREENE...PITT AND MARTIN COUNTIES THIS AFTERNOON... HEAVY RAIN THAT FELL LAST NIGHT AND EARLY THIS MORNING AND THE THREAT OF ADDITIONAL HEAVY RAINS HAS PROMPTED THE ISSUANCE OF A FLASH FLOOD WATCH WATCH FOR THE COASTAL PLAIN OF EASTERN NORTH CAROLINA. AS OF 7 PM NO FLOODING WAS REPORTED ACROSS THIS REGION. HOWEVER PONDING OF WATER ON ON AREA ROADWAYS WILL POSE A HAZARD FOR MOTORISTS. DOPPLER RADAR INDICATED THAT UP TO 3 INCHES OF RAIN HAD FALLEN OVER PORTIONS OF GREENE...PITT AND MARTIN COUNTIES SINCE LAST NIGHT. HEAVY RAIN FROM THE CENTRAL PORTION OF THE STATE WILL OVERSPREAD THE REGION THIS EVENING AND RENEW THE THREAT OF FLOODING. REMEMBER...A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE OVER THE INDICATED AREA. IF YOU LIVE NEAR A STREAM...CREEK OR LOW LYING AREA PRONE TO FLOODING...TAKE PRECAUTIONS NOW TO PROTECT PROPERTY. BE PREPARED TO MOVE TO HIGHER GROUND SHOULD FLOOD WARNINGS BE ISSUED. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR THE LATEST INFORMATION ON THE FLOOD POTENTIAL OVER THE AREA TONIGHT. HOURLY SHORT TERM WEATHER FORECASTS WILL PINPOINT THE LOCATION...MOVEMENT AND INTENSITY OF THE RAIN AREAS OVERNIGHT. ELARDO
Nearby
Severe Thunderstorm Warnings in North Carolina, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.